Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Sep 28, 2020, 4:06 AM CDT for 19 counties in Texas. It took effect at Sep 28, 2020, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2020, 4:06 AM CDT (09:06 UTC)
- In effect from
- Sep 28, 2020, 10:00 AM CDT
- Expired
- Sep 28, 2020, 8:39 PM CDT
- In force
- 11 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 87 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136 WWUS74 KHGX 280906 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 406 AM CDT Mon Sep 28 2020 TXZ176-177-195>199-210>213-226-227-235>238-300-281715- /O.NEW.KHGX.WI.Y.0007.200928T1500Z-200929T0200Z/ Madison-Walker-Burleson-Brazos-Washington-Grimes-Montgomery- Colorado-Austin-Waller-Inland Harris-Wharton-Fort Bend- Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston- Southern Liberty- Including the cities of Madisonville, Huntsville, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, and Devers 406 AM CDT Mon Sep 28 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 30 mph expected. * WHERE...Portions of south central and southeast Texas. * WHEN...From 10 AM this morning to 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ214-313-335>338-436>438-281715- /O.NEW.KHGX.WI.Y.0007.200928T1500Z-200929T1200Z/ Chambers-Coastal Harris-Coastal Jackson-Coastal Matagorda- Coastal Brazoria-Coastal Galveston-Matagorda Islands- Brazoria Islands-Galveston Island and Bolivar Peninsula- Including the cities of Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 406 AM CDT Mon Sep 28 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT TUESDAY... * WHAT...North winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Chambers, Coastal Harris, Coastal Jackson, Coastal Matagorda, Coastal Brazoria, Coastal Galveston, Matagorda Islands, Brazoria Islands and Galveston Island and Bolivar Peninsula Counties. * WHEN...From 10 AM this morning to 7 AM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
204 WWUS74 KHGX 281532 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 1032 AM CDT Mon Sep 28 2020 TXZ176-177-195>199-210>213-226-227-235>238-300-290200- /O.CON.KHGX.WI.Y.0007.000000T0000Z-200929T0200Z/ Madison-Walker-Burleson-Brazos-Washington-Grimes-Montgomery- Colorado-Austin-Waller-Inland Harris-Wharton-Fort Bend- Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston- Southern Liberty- Including the cities of Madisonville, Huntsville, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, and Devers 1032 AM CDT Mon Sep 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 30 mph expected. * WHERE...Portions of south central and southeast Texas. * WHEN...From 10 AM this morning to 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ214-313-335>338-436>438-290200- /O.CON.KHGX.WI.Y.0007.000000T0000Z-200929T1200Z/ Chambers-Coastal Harris-Coastal Jackson-Coastal Matagorda- Coastal Brazoria-Coastal Galveston-Matagorda Islands- Brazoria Islands-Galveston Island and Bolivar Peninsula- Including the cities of Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 1032 AM CDT Mon Sep 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WHAT...North winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Chambers, Coastal Harris, Coastal Jackson, Coastal Matagorda, Coastal Brazoria, Coastal Galveston, Matagorda Islands, Brazoria Islands and Galveston Island and Bolivar Peninsula Counties. * WHEN...From 10 AM this morning to 7 AM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
643 WWUS74 KHGX 281919 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 219 PM CDT Mon Sep 28 2020 TXZ176-177-195>199-210>213-226-227-235>238-300-290200- /O.CON.KHGX.WI.Y.0007.000000T0000Z-200929T0200Z/ Madison-Walker-Burleson-Brazos-Washington-Grimes-Montgomery- Colorado-Austin-Waller-Inland Harris-Wharton-Fort Bend- Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston- Southern Liberty- Including the cities of Madisonville, Huntsville, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, and Devers 219 PM CDT Mon Sep 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 30 mph expected. * WHERE...Portions of south central and southeast Texas. * WHEN...From 10 AM this morning to 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ214-313-335>338-436>438-290500- /O.CON.KHGX.WI.Y.0007.000000T0000Z-200929T1200Z/ Chambers-Coastal Harris-Coastal Jackson-Coastal Matagorda- Coastal Brazoria-Coastal Galveston-Matagorda Islands- Brazoria Islands-Galveston Island and Bolivar Peninsula- Including the cities of Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 219 PM CDT Mon Sep 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WHAT...North winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Chambers, Coastal Harris, Coastal Jackson, Coastal Matagorda, Coastal Brazoria, Coastal Galveston, Matagorda Islands, Brazoria Islands and Galveston Island and Bolivar Peninsula Counties. * WHEN...From 10 AM this morning to 7 AM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
616 WWUS74 KHGX 290139 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 839 PM CDT Mon Sep 28 2020 TXZ214-313-335>338-436>438-290245- /O.CAN.KHGX.WI.Y.0007.000000T0000Z-200929T1200Z/ Chambers-Coastal Harris-Coastal Jackson-Coastal Matagorda- Coastal Brazoria-Coastal Galveston-Matagorda Islands- Brazoria Islands-Galveston Island and Bolivar Peninsula- Including the cities of Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 839 PM CDT Mon Sep 28 2020 ...WIND ADVISORY IS CANCELLED... Sustained winds across the area have decreased to well below Wind Advisory criteria, even along the coast. While there may still be isolated stronger gusts to 25 or 30 MPH along the coast overnight, the overall threat to the sustained high winds have subsided. Thus the Wind Advisory has been cancelled. $$ TXZ176-177-195>199-210>213-226-227-235>238-300-290245- /O.CAN.KHGX.WI.Y.0007.000000T0000Z-200929T0200Z/ Madison-Walker-Burleson-Brazos-Washington-Grimes-Montgomery- Colorado-Austin-Waller-Inland Harris-Wharton-Fort Bend- Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston- Southern Liberty- Including the cities of Madisonville, Huntsville, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, and Devers 839 PM CDT Mon Sep 28 2020 ...WIND ADVISORY IS CANCELLED... Sustained winds across the area have decreased to well below Wind Advisory criteria, even along the coast. While there may still be isolated stronger gusts to 25 or 30 MPH along the coast overnight, the overall threat to the sustained high winds have subsided. Thus the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Sep 28, 3:11 AM CDT, 55 minutes earlier.
Area forecast discussion, Sep 28, 3:11 AM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
311 AM CDT Mon Sep 28 2020
.SHORT TERM [Today through Wednesday Night]...
Per the latest obs/radar, the cold front very close to the northern
borders of SE TX at this time. Not seeing much by way of precipita-
tion along western end of the line as it tracks S/SE, with the bulk
of the development to our NE/E. Near term guidance has been hinting
that we'll likely see a line of showers with isolated thunderstorms
form as this boundary moves across the area through the morning and
early afternoon hours. And so far...seeing nothing to disagree with
this nor the slightly faster forward speed (compared to yesterday's
runs). As such, the front is expected to be at the coast by noon...
but the much cooler/drier air will be lagging by a few hours. Highs
today will probably be this morning as temperatures slowly fall (or
hold steady) through the afternoon given the strong/gusty northerly
winds. Will also be considering a Wind Advisory for the western and
coastal portions of the CWA for this afternoon.
Otherwise, lows tonight will range from the lower to mid 50s across
the northern half of the area, and in the mid and upper 50s for the
southern. This cool/dry weather will prevail through tomorrow night
but the slow movement of the surface high to the east and the subs-
equent return of light SW/S low-level winds could help warm temper-
atures into the lower and mid 80s by Weds afternoon. 41
&&
.LONG TERM [Thursday through Monday]...
Dry nw flow aloft should maintain pleasant wx across the area.
Surface high pressure will move to the east around Thursday, but
weak onshore winds won't time to modify the airmass before another,
albeit much weaker, frontal boundary backdoors into the area late
Thur night and Fri. Anticipate a gradual warming/moistening trend to
begin this weekend into early next week as southeast winds resume. 47
&&
.MARINE...
Cold front will push off the coast by mid morning with 20-30kt
northerly winds in its wake. Gusts to gale are possible into the
overnight hours. Small Craft Advisories are already out. Seas around
3 feet early this morning will build into the 6-10ft range well
offshore by tonight. Marine conditions slowly improve later Tue into
midweek as high pressure builds into the area and winds/seas
subside. Light onshore winds may briefly resume Thurs, but am
expecting a weaker reinforcing front to backdoor into the waters
late Thurs night into Fri causing winds to back around to the
northeast. Onshore flow resumes this weekend as surface high
pressure moves off to the east. 47
&&
.AVIATION [12Z TAF Issuance]...
This next TAF package should start off busy/messy with the passage
of the cold front...but we should see CIGS/precipitation lift from
the north to south from 12-18Z. Thereafter the main issue looks to
be the gusty north winds through the afternoon. These winds should
decrease this evening across the CWA except the coastal sites (GLS
and possibly LBX). 41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 76 53 79 54 84 / 10 0 0 0 0
Houston (IAH) 79 59 79 58 84 / 40 0 0 0 0
Galveston (GLS) 83 66 80 66 81 / 40 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Small Craft Advisory from 7 AM this morning to 7 AM CDT Tuesday
for the following zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory from 7 AM this morning to 1 PM CDT Tuesday
for the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Waters from Freeport
to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.